Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 7, NWS Wilmington, OH

April 15, 202214 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Apr 15, 2022, 3:06 AM EDT for 14 counties in Ohio. It took effect at Apr 15, 2022, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2022, 3:06 AM EDT (07:06 UTC)
In effect from
Apr 15, 2022, 12:00 PM EDT
Expired
Apr 15, 2022, 7:51 PM EDT
In force
8 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Franklin County, OH, Hardin County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2022-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2022-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
3086 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

338 
WWUS71 KILN 150706
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
306 AM EDT Fri Apr 15 2022

OHZ026-034-035-042>046-051-052-056-151600-
/O.NEW.KILN.WI.Y.0007.220415T1600Z-220416T0000Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, and Newark
306 AM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central and West Central Ohio.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
295 
WWUS71 KILN 151333
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
933 AM EDT Fri Apr 15 2022

OHZ026-034-035-042>046-051-052-056-152145-
/O.CON.KILN.WI.Y.0007.220415T1600Z-220416T0000Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, and Newark
933 AM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of Central and West Central Ohio.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
689 
WWUS71 KILN 151813
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
213 PM EDT Fri Apr 15 2022

OHZ053>055-160000-
/O.EXA.KILN.WI.Y.0007.000000T0000Z-220416T0000Z/
Clark-Madison-Franklin OH-
Including the cities of Springfield, London, West Jefferson, 
Plain City, and Columbus
213 PM EDT Fri Apr 15 2022

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Clark, Madison and Franklin OH Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ026-034-035-042>046-051-052-056-160000-
/O.CON.KILN.WI.Y.0007.000000T0000Z-220416T0000Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, and Newark
213 PM EDT Fri Apr 15 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of Central and West Central Ohio.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
558 
WWUS71 KILN 152351
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
751 PM EDT Fri Apr 15 2022

OHZ026-034-035-042>046-051>056-160100-
/O.CAN.KILN.WI.Y.0007.000000T0000Z-220416T0000Z/
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, London, West Jefferson, Plain City, Columbus, 
and Newark
751 PM EDT Fri Apr 15 2022

...WIND ADVISORY IS CANCELLED...

Wind gusts have decreased below advisory criteria therefore the
wind advisory has been cancelled. Winds will continue to gust at
times through the evening hours, however these winds are expected
to stay under advisory levels.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:08 AM EDT, 58 minutes earlier.

Area forecast discussion, Apr 15, 2:08 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
208 AM EDT Fri Apr 15 2022

.SYNOPSIS...
Dry and breezy conditions will be in place for a large portion
of the day on Friday. Low pressure over eastern Canada and an
associated frontal system will bring showers back to the Ohio
Valley Friday night. This will cause below normal temperatures
through the weekend into early next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Any residual wind gusts will continue to subside this evening.
There will be some clouds mainly across the north associated
with a weak disturbance. Went close to guidance for low
temperatures tonight with lows in the upper 30s to lower 40s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
The next cold front begins to approach the region late on
Friday. Models show a well-mixed boundary layer and increasing
gradient due to the approaching front. This will cause gusty
southwesterly wind Friday afternoon, once again nearing 40 mph
north of Interstate 70. High temperatures will range from the
mid-60s to near 70 degrees.

Clouds will increase Friday evening. Guidance shows a northern
stream shortwave north of the Interstate 70 corridor, and a
southern stream disturbance heading through the Tennessee
Valley. Have high chance to likely PoPs over most areas, but
wouldn't be surprised if the most widespread shower activity
focused on the northern and southern extremities of the forecast
area. Due to the cloudy skies, expecting temperatures to only
drop into the 40s by early Saturday morning.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Dry conditions are in store for the area for Easter weekend as weak
surface high pressure moves into the CWA Saturday. Clouds clear out
of the area Saturday late morning but temperatures still remain a
bit cooler than climatological norms as northwesterly flow dominates
with highs in the low 50s to the north and low 60s to the south.

Sunday remains dry and cooler, with highs in the lower to mid 50s.
Clouds build back into the area in the afternoon ahead of the next
disturbance(s). There is good deterministic consensus that an upper
level low moves eastward over Great Lakes area, dragging a  weak
cold front/ scattered/patchy pcpn across the Ohio Valley. However,
the Euro/ Canadian also pick up on a wave of energy down to our
south near the Tennessee Valley, which triggers some additional pcpn
getting forced north into our southern CWA during this time period.
Both systems seem to get a bit more organized as they move east of
our area, increasing pcpn chances in our eastern counties Monday
night into Tuesday.

Looking ahead, models are pretty consistent on timing with the upper
level feature moving over southern Ontario area Wednesday night/
Thursday morning, but lack consistency on how far south the trough
will dig. This, in turn, influences where the surface low will end
up and how far into the warm sector our area will be. The GFS is the
most progressive with pushing the low into our area in terms of
timing and is also significantly more moist than the
Euro/Canadian/NBM solutions. Either way, models seem to agree that
there will be a warm up by mid week and we should be back to
seasonal temperatures.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
For the overnight period, surface high pressure will extend
across the Ohio Valley. Skies will be mostly clear. Surface
winds will tick up from the south toward 12Z. Stronger winds
aloft will result in a period of LLWS for the northern
terminals until about 14Z when better diurnal mixing will
commence.

For today, a cold front to the northwest will make in roads as
it moves southeast into the Great Lakes. Meanwhile, the surface
high will also move east. The pressure gradient between these
two systems, along with decent diurnal mixing, will bring
another breezy to windy day. South to southwest winds will peak
during the afternoon (18Z- 23Z). Sustained winds will range
between 15 and 20 knots. Gusts along the Ohio River will be
around 25 knots with 35 knots more likely for the northern
terminals of KDAY/KCMH/KLCK. Clouds will increase and thicken in
the afternoon.

For tonight, moisture will pool ahead of the cold front.
Meanwhile, an embedded disturbance to our southwest will ripple
east along and south of the Ohio River. The combination of these
two features will bring an increasing chance for showers.
Ceilings will gradually lower into MVFR category with perhaps
pockets of IFR developing late. Showers will produce locally
MVFR visibilities. Winds will begin to diminish this evening but
will remain locally gusty until about 06Z Saturday. The front
is expected to bisect the region by 12Z Saturday.

OUTLOOK...MVFR/IFR ceilings likely on Saturday. MVFR conditions
possible on Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...Novak
SHORT TERM...
LONG TERM...CA
AVIATION...Hickman
Hazardous weather outlook, Apr 14, 8:06 PM EDT, 7 hours before
Hazardous Weather Outlook
National Weather Service Wilmington OH
806 PM EDT Thu Apr 14 2022

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-160015-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Hocking-
806 PM EDT Thu Apr 14 2022

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winds may gust up to 40 mph Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-160015-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Butler-Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-
Pike-Scioto-
806 PM EDT Thu Apr 14 2022

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Temperatures on Saturday night into early Sunday morning will dip
into the lower 30s. Frost and freezing temperatures will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Ohio, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.